MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES EA020, VOYANT GENERATOR, 1/BX; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

APPLIED MEDICAL RESOURCES EA020, VOYANT GENERATOR, 1/BX; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number EA020
Medical Device Problem Code Optical Obstruction (3002)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 03/17/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Procedure performed: lap appendectomy.Event description: information in initial email: we had a report from th3 when using the [competitor trocar] laparoscopic system with the voyant, it was causing the camera screen to flicker on and off, can you advise have ye encountered the voyant to interfere with surrounding equipment previously.Complaint form information: lap appendectomy being performed in emergency theatre when camera stack went blank while activating the 5mm fusion (eb210) device.Case sopped and camera and accessories set up again.Same reaction to next activation.When the camera system was rebooted the surgeon [name redacted] discovered the tip of the lap voyant instrument had touched the adjoining structure cecum and caused a patient burn.The repair was done laparoscopically with lap staplers.Emergency theatre set up.Most electro surgical equipment in use were in close proximity.Patient was required to have cecum repaired post injury with laparoscopic staplers.Device was removed from the procedure.Generator used: 1368360 serial number (b)(6).Information received by applied medical representative via email on 23may23: i have checked with the hospital biomed who raised this issue and he has advised that the voyant instrument that was used during this procedure was disposed of following the surgery.I do not have access to the lot number.I note that [name redacted] have said there is no issue regarding the camera stack.Information received by applied medical representative via email on 24may23: the voyant system functioned correctly, and the hospital probably need to investigate the theatre set up as indicated in the ifu where rf interference can occur with proximity of electro surgical units in proximity.Type of intervention: intensive surgery to repair cecum following injury.Patient status: recovering well now but required more intensive surgery to repair cecum following injury.
 
Additional Manufacturer Narrative
The event device has returned to applied medical for evaluation.A follow-up report will be submitted upon completion of investigation.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Testing was performed on the event unit.However, the complainant¿s experience of unintended thermal damage could not be replicated or confirmed as the event unit passed all testing and met current specifications.Based on the description of the event, it is likely that the reported event was caused by the voyant device being activated in close proximity to the camera, causing it to shut off and obstruct visibility.The user manual states that, ¿interference produced by the operation of high-frequency surgical equipment, such as electrosurgical generators/devices, may adversely influence the operation of other electrical equipment.Ensure that the generator is place an adequate distance from other electronic equipment.¿ the probability and criticality of harm resulting from this failure have been evaluated and were found to be at an acceptable level.
 
Event or Problem Description
Procedure performed: lap appendectomy event description: information in initial email: we had a report from th3 when using the [competitor trocar] laparoscopic system with the voyant, it was causing the camera screen to flicker on and off, can you advise have ye encountered the voyant to interfere with surrounding equipment previously complaint form information: lap appendectomy being performed in emergency theatre when camera stack went blank while activating the 5mm fusion (eb210) device.Case sopped and camera and accessories set up again.Same reaction to next activation.When the camera system was rebooted the surgeon [name redacted] discovered the tip of the lap voyant instrument had touched the adjoining structure cecum and caused a patient burn.The repair was done laparoscopically with lap staplers.Emergency theatre set up.Most electro surgical equipment in use were in close proximity.Patient was required to have cecum repaired post injury with laparoscopic staplers.Device was removed from the procedure.Generator used: (b)(6) serial number (b)(6).Information received by applied medical representative via email on 23may23: i have checked with the hospital biomed who raised this issue and he has advised that the voyant instrument that was used during this procedure was disposed of following the surgery.I do not have access to the lot number i note that [name redacted] have said there is no issue regarding the camera stack.Information received by applied medical representative via email on 24may23: the voyant system functioned correctly, and the hospital probably need to investigate the theatre set up as indicated in the ifu where rf interference can occur with proximity of electro surgical units in proximity.Type of intervention: intensive surgery to repair cecum following injury patient status: recovering well now but required more intensive surgery to repair cecum following injury.

Brand Name
EA020, VOYANT GENERATOR, 1/BX
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
farah azmi
22872 avenida empresa
rancho santa margarita, CA 92688
9497138710
MDR Report Key17725837
Report Number2027111-2023-00594
Device Sequence Number15258800
Product Code GEI
UDI-Device Identifier00607915137601
UDI-Public(01)00607915137601(11)190909(30)01(10)1368360
Combination Product (Y/N)N
Initial Reporter CountryEI
PMA/510(K) Number
K182244
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 01/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberEA020
Device Catalogue Number101470971
Device Lot Number1368360
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/29/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/18/2023
Supplement Date Received by Manufacturer03/18/2023
Initial Report FDA Received Date09/11/2023
Supplement Report FDA Received Date01/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/09/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EB215; LAP INSTRUMENTS; LAPAROSCOPIC CAMERA; TROCARS
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown